Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 30, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Nov 22, 2009, 4:17 PM AKST. It took effect at Nov 23, 2009, 12:00 AM AKST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2009, 4:17 PM AKST (01:17 UTC)
- In effect from
- Nov 23, 2009, 12:00 AM AKST
- Expired
- Nov 23, 2009, 5:10 AM AKST
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 230117 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 417 PM AKST SUN NOV 22 2009 AKZ125-231430- /X.UPG.PAFC.HW.A.0015.091123T0900Z-091124T0100Z/ /X.NEW.PAFC.HW.W.0030.091123T0900Z-091124T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 417 PM AKST SUN NOV 22 2009 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST MONDAY FOR EASTERN TURNAGAIN ARM AND PORTAGE VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AKST MONDAY FOR EASTERN TURNAGAIN ARM AND PORTAGE VALLEY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. DANGEROUS WINDS TO PORTAGE VALLEY AND EASTERN TURNAGAIN TONIGHT. EAST WIND WILL INCREASE TO 40 TO 65 MPH WITH GUSTS TO 80 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM BY MIDNIGHT. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON BEFORE DIMINISHING.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHEN TRAVELING THROUGH EASTERN TURNAGAIN ARM AND PORTAGE VALLEY LATE TONIGHT AND DURING THE DAY MONDAY. && $$ AKZ101-231430- /X.EXT.PAFC.HW.A.0015.091123T1800Z-091124T0600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 417 PM AKST SUN NOV 22 2009 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. A STRONG WEATHER SYSTEM MOVING TOWARD THE TIP OF THE KENAI PENINSULA WILL BRING POTENTIALLY DANGEROUS WINDS TO WESTERN PORTIONS OF TURNAGAIN ARM AND HIGHER ELEVATION BEGINNING MONDAY MORNING AND CONTINUING THROUGH MONDAY EVENING. EAST WIND WILL INCREASE TO 40 TO 65 MPH BY MID MORNING WITH POSSIBLE GUSTS TO 80 MPH PERSISTING UNTIL LATE AFTERNOON. WINDS ARE EXPECTED TO DIMINISH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
2 follow-up statements
000 WWAK71 PAFC 230830 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1130 PM AKST SUN NOV 22 2009 AKZ125-232130- /X.CON.PAFC.HW.W.0030.091123T0900Z-091124T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 1130 PM AKST SUN NOV 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM AKST MONDAY FOR EASTERN TURNAGAIN ARM AND PORTAGE VALLEY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM AKST MONDAY. STRONG WINDS THROUGH PORTAGE VALLEY AND EASTERN TURNAGAIN CONTINUE EARLY THIS MORNING. EAST WINDS INCREASING TO 40 TO 65 MPH WITH GUSTS TO 80 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM THROUGH MONDAY. THESE WINDS ARE EXPECTED THROUGH MONDAY AFTERNOON BEFORE DIMINISHING.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHEN TRAVELING THROUGH EASTERN TURNAGAIN ARM AND PORTAGE VALLEY LATE TONIGHT AND DURING THE DAY MONDAY. && $$ AKZ101-232130- /X.EXT.PAFC.HW.A.0015.091123T2200Z-091124T1000Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1130 PM AKST SUN NOV 22 2009 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. A STRONG WEATHER SYSTEM MOVING TOWARD THE TIP OF THE KENAI PENINSULA WILL BRING POTENTIALLY DANGEROUS WINDS ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. EAST WINDS OF 45 TO 65 MPH ARE POSSIBLE ALONG WITH GUSTS TO 80 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
000 WWAK71 PAFC 231410 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 510 AM AKST MON NOV 23 2009 AKZ125-231515- /X.CAN.PAFC.HW.W.0030.000000T0000Z-091124T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 510 AM AKST MON NOV 23 2009 ...HIGH WIND WARNING IS CANCELLED FOR PORTAGE VALLEY AND TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. AFTER PEAKING AROUND 65 MPH LAST EVENING WINDS THROUGH PORTAGE VALLEY AND EASTERN TURNAGAIN ARM HAVE DIMINISHED TO 30 TO 45 MPH EARLY THIS MORNING. WINDS ARE EXPECTED TO INCREASE BACK TO AROUND 55 MPH THIS AFTERNOON BEFORE DIMINISHING TONIGHT. $$ AKZ101-240315- /X.UPG.PAFC.HW.A.0015.091123T2200Z-091124T1000Z/ /X.NEW.PAFC.HW.W.0031.091123T2300Z-091124T0800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 510 AM AKST MON NOV 23 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM AKST THIS EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM AKST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG STORM APPROACHING THE SOUTHERN KENAI PENINSULA EARLY THIS MORNING WILL CROSS TO THE WESTERN KENAI PENINSULA THIS AFTERNOON AND INTO COOK INLET THIS EVENING. AS IT DOES SO THE PRESSURE GRADIENT ACROSS TURNAGAIN ARM WILL RAPIDLY INCREASE. THE COMBINATION OF THIS GRADIENT ALONG WITH PRESSURE RISES BEHIND THE LOW WILL PRODUCE EAST WINDS GUSTING TO 80 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THE EVENING. WINDS WILL GRADUALLY DIMINISH MONDAY NIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 22, 3:00 PM AKST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 22, 3:00 PM AKST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 300 PM AKST SUN NOV 22 2009 MILDER WITH PERIODS OF HEAVY WIND AND PRECIPITATION ABOUT SUMS IT UP FOR THE NEXT 4 OR 5 DAYS. FORECAST MODELS JUMPING AROUND FROM ONE RUN/DAY TO THE NEXT SO I WONT BOTHER EVEN MENTIONING MUCH PAST THE MIDDLE OF THE WEEK. BLIZZARD WARNING OVER FOR THE SOUTHWEST COAST AS SLOWLY WEAKENING LOW CENTER NOW JUST NORTH OF COLD BAY MOVES NORTHEAST TO THE GREATER KING SALMON VICINITY MONDAY MORNING. NICE OVER RUNNING HAS BROUGHT FAIR SNOW AMOUNTS...4 TO 8 INCHES WESTERN COOK INLET SUSITNA VALLEY AREAS WITH ALL THE SNOW FALLING WEST OF THE PARKS HIGHWAY. MODEL FORECAST FOR KENAI PENINSULA AND WESTERN PRINCE WILLIAM SOUND PREDICT 2 TO 4 FT OF SNOW EAST OF THE SEWARD HIGHWAY ABOVE THE 2000 FT LEVEL. CHINOOK PATTERN ALONG CHUGACH MOUNTAINS WILL LIMIT PRECIPITATION FROM ANCHOR POINT NORTH TO PALMER. UPCOMING WEEK LOOKS STORMY WITH SEVERAL STRONG CHINOOK WINDS EVENTS LOOMING. SEVERAL POLAR TYPE LOWS TO FORM AND DROP SOUTH TOWARD THE ALEUTIANS/PRIBILOFS AS ARCTIC AIR STAYS LOCKED IN THE BERING. NEXT BIG STORM FROM THE NORTHWEST PACIFIC WILL BRING ANOTHER ROUND OF STRONG WINDS AND SNOW OUT WEST LATE MONDAY THROUGH WEDNESDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...HIGH WIND WATCH ZONE 101 AND 125 MARINE...STORM AREA 120 GALE AREAS 125 129 130 132 138 140 141 150 155 165 170 171 179 180 AND 185. FIRE WEATHER...0 PERCY NOV 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 4:00 PM AKST | Gale Warning | AFC | 4 days | |
| Nov 22, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Nov 22, 4:00 PM AKST | Small Craft Advisory | AFC | 13 hr | |
| Nov 22, 4:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Nov 22, 11:29 PM AKST | Blizzard Watch | AFC | 6 hr | |
| Nov 22, 11:40 PM AKST | Storm Warning | AFC | 16 hr | |
| Nov 23, 12:49 AM AKST | Blizzard Warning | AFC | 9 hr | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 4 days | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 23, 4:00 AM AKST | Small Craft Advisory | AFC | 5 days | |
| Nov 23, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Nov 23, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 23, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 23, 5:10 AM AKST | High Wind Warning | AFC | 18 hr | |
| Nov 23, 5:15 AM AKST | Blizzard Warning | AFC | 24 hr | |
| Nov 23, 5:25 AM AKST | Gale Warning | AFC | 23 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.